Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Can stopping medicines for multiple sclerosis affect my health ?

Hi.39yrs,f,5 3height,205pound weight,about 10yrs ago after a severe emotional stress,i suddenly developed vision loss at rt eye,i had blurred vision ,diplopia and vertigo .on visual evoked potential showed demyelination of rt optic nerve and i received a pulse of methylprednisolon with diagnosis of optic neuritis .(10days and 1g qd).MRI wasn;t diagnostic for multiple sclerosis .I was well except for major depression (sertraline 150qd) till about 2yrs later.I developed again blurred vision and diplopia and at this time i received a 3days pulse of corton Rx.MRI showed multiple small plaques but not surely M.S. SO i refused to start AVONEX injection and quit my prescriptions.I was better till about 4yrs ago when after an emotional stress I DEVELOPED blurred vision again and at this time after 7days corton Rx i decided to inject AVONEX.I was injecting AVONEX weekly for about 1.5yr with many side effects as flu like SX ,weakness,drowsiness and finally rise in liver enzymes(ALT 120,AST 116) after that I decided to have a baby so I QUIT all medications and became pregnant.I had no problem during my pregnancy .MY baby was healthy and fullterm and now He is 8mo. NOW I have this question, would you please tell me about my future of my illness and I has quitted all medications for more than 18 months and i decided to complete breast feeding for 2months.Is it dangrous for me? Is is possible that without any emotional stress and also any medication I could have a normal life? WITH GREAT THANKS
Asked On : Wed, 17 Aug 2011
Answers:  1 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
The MS needs to be treated with steroids. Nowadays treatment with Interferon Beta is showing better results as in your Avonex injections. You should not quit any medication before consulting your Doctor as you could be at risk for visual loss, unsteady gait, paralysis. Stress has been linked with MS, and is known to cause frequent relapses. You should avoid stress at work or home. Do Yoga, Pranayam and deep breathing exercises, daily brisk walking to help reduce stress. Eat plenty of fresh fruits and vegetables with antioxidant and drink plenty of water. You must breast feed your baby for atleast 4 months exclusively. Consult your Doctor before using any medication as some drugs can cause ill effects in your baby by passing through your breast milk. Avonex has not shown ill effects in investigation and hence not contraindicated in breast feeding. You need to be on this medication and not discontinue it unless your Doctor tells you to.
Answered: Wed, 17 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor